MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD BIOSYN; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SM-823
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code Internal Organ Perforation (1987)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: to date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
According to the reporter, during a veterinary procedure it was noted that the sutures were weak and would break easily.Additional sutures from the same box were used to complete the case.Two days post operatively, the suture line broke and the veterinary patient had evisceration of intestine through abdominal wall.Veterinary patient chewed on their intestines, leading to 18 inches of bowel resection.Additional procedure was necessary to correct the issue.The veterinary patient expired five days after the original procedure.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of a device.The visual inspection and functional evaluation of the sample had acceptable results.A review of the device history record indicates the product was released meeting all quality release specifications at the time of manufacture.Should new information become available, the file will be re-opened and the investigation summary amended if information is provided in the future, a supplemental report will be issued.

Brand Name
BIOSYN
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7084801
Report Number9612501-2017-06694
Device Sequence Number1298002
Product Code GAM
UDI-Device Identifier20884521033280
UDI-Public20884521033280
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K000037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberSM-823
Device Catalogue NumberSM-823
Device Lot NumberD7F2013X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer02/01/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;